What is the best/safest way to go through heroin detox/withdrawals at home?|
Knowledge Base > Addictions > Illeegal Drugs Addiction
|Ask Answer All Answers|
Opiate Withdrawals by Karlin 4 year
Try to keep drinking water the whole time not lots but often.
Be prepared for nausea, vomiting, loose bowels, crying, sweating and then suddenly as cold as the heart of Dick Cheney. Gravol in moderation is probably okay, but I should not be suggesting any other drugs, ask a pharmacist - they know more about pills than GPs do.
To be safer, if you have a friend who would be willing to look in on you or phone you every few hours, and maybe sit with you when the worst of it is hitting, you would be quite a bit more safe.
If the friend would learn, or already knows, how to take your pulse that would be a major safety factor. Blood pressure can drop into the danger zone (on the low side, typically).
Have emergency phone #s at your elbow.
Generally, don't start believing that other drugs will be the best way because combinations often wreak havoc and cause confusion for both patient and doctors.
And hey - if you need the ambulance then make the call... don't reject the idea because you don't want someone to know what you have been up to.
Almost everybody respects addicts who are trying o quit!! Most people will support you in their own way.
However, IF you happen to die because you dont make that call because you do not want people to know, you will lose their respect
Just for perspective:
Opiate Withdrawals can be terrible for some and easier for other people, even if they have the same dosage and have been on it for the same amount of time.
People with personal experience tell me that Heroin is often easier to buck than the longer-acting opiates such as methadone.
Synthetic opiates are generally worse withdrawals than the plant-derived opiate drugs.
Viewed 1741 times
All Karlin's Answers